Geometriae Dedicata

, Volume 41, Issue 2, pp 241–250 | Cite as

Ellipsoids of maximal volume in convex bodies

  • Keith Ball
Article

Abstract

The largest discs contained in a regular tetrahedron lie in its faces. The proof is closely related to the theorem of Fritz John characterizing ellipsoids of maximal volume contained in convex bodies.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [J]
    John, F., ‘Extremum problems with inequalities as subsidiary conditions’, Courant Anniversary Volume, Interscience, New York, 1948, pp. 187–204.Google Scholar
  2. [P]
    Pełczynski, A., ‘Remarks on John's theorem on the ellipsoid of maximal volume inscribed into a convex body in #x211D;, Nota di Matematicae, volume devoted to the memory of G. Köthe, to appear.Google Scholar

Copyright information

© Kluwer Academic Publishers 1992

Authors and Affiliations

  • Keith Ball
    • 1
  1. 1.Department of MathematicsTexas A&M UniversityCollege StationU.S.A.

Personalised recommendations